New Jersey, 2010Flood in New Jersey, December 1, 2010
December 1, 2010 · NWS PHI · 1 event in 1 county or zone
An approaching cold front and an unseasonably mild air mass preceding it caused heavy rain to fall across New Jersey during the morning and early afternoon on the 1st. The rain itself began around Midnight EST on the 1st and ended during the afternoon of the 1st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front and an unseasonably mild air mass preceding it caused heavy rain to fall across New Jersey during the morning and early afternoon on the 1st. The rain itself began around Midnight EST on the 1st and ended during the afternoon of the 1st. Event precipitation totals averaged 1 to 3 inches and caused the typical poor drainage flooding in urbanized and low lying areas. The worst reported flooding occurred in Mercer County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 1, 5:36 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 1, 5:36 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 AM EST WED DEC 1 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS MOVE ACROSS THE REGION FROM WEST TO
EAST TODAY. THIS FRONT WILL BRING WET AND WINDY CONDITIONS TO THE
AREA. BEHIND THE FRONT, MUCH COLDER CONDITIONS ARE IN STORE FOR THE
REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS TO THE WEST. AN AREA
OF LOW PRESSURE WILL THEN MOVE TOWARD NEW ENGLAND AND SPIN IN
PLACE FOR THE WEEKEND INTO EARLY NEXT WEEK KEEPING A COLD, BUT DRY
NORTHWEST FLOW IN PLACE.
&&
.NEAR TERM /THROUGH TONIGHT/...
AN AREA OF SHOWERS MOVED ACRS A GOOD CHUNK OF THE AREA OVERNIGHT
AND THERE WILL BE SOME MORE SCATTERED SHOWERS BEFORE THE MAIN
EVENT ARRIVES LATER THIS MORNING AND INTO THE AFTERNOON FROM WEST
TO EAST. A STRONG COLD FRONT WAS FORECAST TO CROSS THE REGION
DURING THE DAY AND BRING RAIN AND STRONG WINDS. SOME THUNDER CAN
NOT BE RULED OUT. ANY CONVECTION WOULD ENHANCE BOTH THE HEAVY RAIN
AND STRONG WIND THREAT. LLJ VALUES OVER 50 KTS AHEAD OF THE FRONT
AND VERY GOOD OMEGA WITH IT WILL CONTINUE THE FLOW OF WARM MOIST
AIR AND KEEP THE FRONT ACTIVE AS WELL. DO NOT EXPECT TO SEE MUCH
OF A DIURNAL TREND IN TEMPS AHEAD OF THE FRONT, AS TEMPS WILL
REMAIN VERY MILD FOR THE FIRST OF DECEMBER. HOWEVER, TEMPS WILL
DROP RATHER MARKEDLY ONCE THE FRONT PASSES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE RAIN SHOULD BE MOSTLY, IF NOT COMPLETELY OVER AT THE START OF
THE PD AS THE CDFNT HAS MOVED WELL OFFSHORE. THE BEST CHCS FOR
RAIN WILL BE IN NRN AND ERN SECTIONS DURG THIS TIME. WE WILL HAVE
A GUSTY W TO NW WIND. HIGH PRESSURE THEN BUILDS TO THE WEST RATHER
QUICKLY OVERNIGHT TONIGHT AND WILL EXERT INFLUENCE ON THE REGION
THROUGH FRIDAY. A DRY PERIOD IS IN STORE, WITH BELOW NORMAL
TEMPS....A STARK INTRODUCTION TO DECEMBER. GUSTY W WINDS WILL
CONTINUE ON THURSDAY, BEFORE DECREASING ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN H5 TROF WILL BE THE DOMINANT FEATURE OVER THE ERN CONUS THROUGH
THE PD AS A COLD VORTEX ROTATES ACRS NEW ENG. A VERY STRONG AREA
OF HIGH PRESSURE WILL BUILD IN ACRS THE CNTRL CONUS AND PRECLUDE
ANY WX FROM DEVELOPING TO THE W. THEREFORE, IT LOOKS LIKE A GENLY
DRY AND COLD PD, WITH BELOW NRML TEMPS. OTHERWISE, AS THE UPPER
LOW ROTATES TO OUR NORTH, WE DO GET CLOSER TO THE LOW THE
BEGINNING OF NEXT WEEK. THIS COULD BRING IN SOME WRAP AROUND
MOISTURE IN THE FORM OF CLOUDS. IT COULD ALSO BRING SNOW SHOWERS
OR FLURRIES TO OUR NORTHERN MOUNTAINS MONDAY INTO TUESDAY, BUT
DON'T SEE THAT PRECIPITATION GETTING MUCH FARTHER SOUTH. DAYTIME
HIGHS THROUGH THE PERIOD WILL BE IN THE 30S TO LOWER 40S WITH
OVERNIGHT LOWS IN THE 20S TO LOWER 30S. OVERALL, DID NOT NEED TO
MAKE ANY SIG CHANGES TO THE EXTENDD FCST.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS ARE BOUNCING BETWEEN VFR AND MVFR AS RAIN BANDS MOVE
NORTH THROUGH THE REGION EARLY THIS MORNING. THIS MAY REMAIN THE
CASE UNTIL THE STEADIER RAIN ARRIVES FROM THE SOUTHWEST SOMETIME
AFTER 1100 UTC. IN THE MEANTIME...A GENERAL LOWERING OF THE CEILINGS
TO MVFR SHOULD CONTINUE...OCCURRING LAST AT KMIV AND KACY.
LOW LEVEL WIND SHEAR IS OCCURRING...BASED ON THE VAD WIND PROFILES
AT KDIX AND TPHL...WITH 45 KNOT SOUTH SOUTHEAST WINDS AT 2000 FEET.
WITH THE SURFACE COLD FRONT STILL BACK ACROSS WESTERN
PENNSYLVANIA...LOW LEVEL WIND SHEAR WILL REMAIN IN PLACE THROUGH THE
MORNING HOURS. IN FACT...AS THE LOW LEVEL JET INCREASES...WINDS AT
2000 FEET MAY REACH 65 KNOTS CLOSE TO 1200 UTC.
THE RAIN WILL BECOME MORE WIDESPREAD AFTER 1100 UTC FROM WEST TO
EAST...AND CONDITIONS WILL DROP TO IFR IN ALL LOCATIONS. BETWEEN
1100 AND 1500 UTC...SOUTH SOUTHEAST WINDS COULD GUST TO 35 KNOTS AT
TIMES...JUST AHEAD OF THE COLD FRONT. THERE MAY ALSO BE
CONVECTION...BUT THIS IS LESS CERTAIN. IT IS POSSIBLE THAT A LINE OF
LOW TOPPED (LESS THAN 20000 FEET) LIMITED LIGHTNING STORMS DEVELOPS
SOUTH OF THE AREA AND SPREADS NORTH FROM KPHL EASTWARD AFTER 1200
UTC. HOWEVER...THIS IS A LOW CHANCE AND FOR NOW THUNDER IS NOT IN
THE FORECAST.
WITH THE FRONTAL PASSAGE...CEILINGS WILL INCREASE TO MVFR...AS
MOISTURE GETS TRAPPED UNDER THE INVERSION. IN ADDITION...WIND GUSTS
TO 35 KNOTS FROM THE SOUTH AHEAD OF THE FRONT...AND WEST TO
NORTHWEST BEHIND IT...ARE POSSIBLE. CONDITIONS SHOULD IMPROVE TO VFR
BETWEEN 1 AND 4 HOURS AFTER THE FRONTAL PASSAGE. BASED ON HOW SLOWLY
THE FRONT IS MOVING NOW...THE FRONT IS EXPECTED TO CROSS KRDG AND
KABE ABOUT 1600 UTC...THE PHILADELPHIA METRO AREA AROUND 1800
UTC...AND AS LATE AS 2000 UTC IN KACY.
FOR TONIGHT...WEST TO NORTHWEST WINDS COULD GUST TO 25 KNOTS INTO
THE EVENING HOURS. A RAPID TRANSITION TO VFR CONDITIONS AND THEN
CLEAR SKIES CAN BE EXPECTED DURING THE EARLY EVENING HOURS.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED FOR THURSDAY INTO THE EARLY PART OF THE
WEEKEND. WINDS MAY GUST TO 25 KNOTS FROM TIME TO TIME...ESPECIALLY
THURSDAY AND AGAIN SATURDAY.
&&
.MARINE...
WINDS HAVE REACHED SMALL CRAFT LEVELS ON ALL WATERS EARLY THIS
MORNING IN THE SOUTH SOUTHEAST FLOW...AND ON THE OCEAN WATERS SEAS
HAVE RISEN ABOVE 5 FEET. THE BEST GRADIENT AHEAD OF THE COLD FRONT
AND SURFACE LOW IS APPROACHING THE WATERS...AND SHOULD REMAIN OVER
THE WATERS UNTIL JUST AHEAD OF THE COLD FRONTAL PASSAGE LATE THIS
MORNING AND EARLY THIS AFTERNOON.
AT THIS POINT...BASED ON UPSTREAM OBSERVATIONS AND VAD WIND PROFILE
DATA...IT WOULD APPEAR AS THOUGH THE BEST CHANCE OF GALE FORCE WINDS
WILL BE NEAR THE COLD FRONTAL ZONE. THE DEPTH OF THE MIXED LAYER
SHOULD ALLOW ACCESS TO 40 TO 50 KNOTS OF WIND...WHICH SHOULD
TRANSLATE TO THE SURFACE AS AT LEAST 35 KNOT GUSTS. THIS SHOULD
CONTINUE THROUGH THE COLD FRONTAL PASSAGE...WHICH WILL OCCUR THIS
AFTERNOON ON THE OCEAN WATERS.
WITH THE PASSAGE OF THE COLD FRONT...THERE WILL BE A BRIEF WEST TO
NORTHWEST MOMENTUM TRANSFER...WHICH COULD BRING WINDS TO GALE FORCE
AN HOUR OR TWO AFTER THE FRONTAL PASSAGE. AFTER THIS...THE GRADIENT
SHOULD BACK OFF ENOUGH TO ALLOW WINDS TO DROP BELOW 30 KNOTS BY LATE
AFTERNOON OR EARLY EVENING.
MODEL SHOW A SECOND SURGE OF COLD AIR ADVECTION THIS EVENING...WHICH
COULD BRING GUSTS BACK TO NEAR 30 KNOTS. HOWEVER...AT THIS POINT...
THE GUSTS APPEAR AS THOUGH THEY WILL STAY BELOW GALE FORCE.
AS THE SURFACE LOW WINDS UP AS IT MOVES TOWARD THE MARITIMES...WINDS
MAY STAY NEAR SMALL CRAFT LEVELS INTO THURSDAY AND PERHAPS EVEN
FRIDAY...ESPECIALLY ON THE COASTAL WATERS. SEAS ON THE OCEAN MAY
STAY UP THAT LONG AS WELL...AS THE SWELL GENERATED TODAY TAKES ITS
TIME GETTING SORTED OUT.
THERE COULD BE ANOTHER SURGE OF SMALL CRAFT WEST TO NORTHWEST
WINDS AS THE GRADIENT BETWEEN DEEPENING LOW PRESSURE OVER THE
MARITIMES AND STRONG HIGH PRESSURE OVER THE MIDWEST TIGHTENS. AT
THIS POINT...IT APPEARS AS THOUGH WINDS SHOULD TOP OUT IN THE SMALL
CRAFT RANGE.
&&
.HYDROLOGY...
THE CWA IS IN THE WARM SECTOR EARLY THIS MORNING AND WARM MOIST
AIR IS IN PLACE. SOME SHOWERS HAVE OCCURRED OVER THE AREA THIS
MORNING, WITH THE HEAVIEST AND STEADIEST RAIN PREDOMINANTLY OVER
THE WATCH AREA. THERE WILL LIKELY BE ANOTHER BREAK FORTHCOMING,
THEN WE WILL GET THE MUCH ADVERTISED COLD FRONT LATER THIS MORNING
THROUGH THE AFTERNOON AS IT MOVES FROM WEST TO EAST. HEAVY RAIN
WILL ACCOMPANY THE FRONT, WHICH COULD BE ENHANCED BY ANY
CONVECTION. OW PRESSURE DEVELOPING ON THE FRONT...WILL ACT TO
FOCUS THE DEEP MOISTURE AND PROVIDE THE THREAT FOR FLOODING FOR A
PORTION. THERE WILL BE NO CHANGES WITH THE FLOOD WATCH AT THIS
TIME. OUR SEVEN WESTERN COUNTIES REMAIN UNDER THE GREATEST THREAT.
RIGHT NOW...BETWEEN 2 AND 3 INCHES OF RAIN IS POSSIBLE IN THE
FLOOD WATCH AREA. WHILE THIS MUCH RAIN IS NOT EXPECTED TO CAUSE
FLOODING ON LARGER RIVERS (WHERE HEADWATER GUIDANCE NUMBERS ARE
FAIRLY HIGH)...FLOODING IS POSSIBLE ON SMALLER RIVERS AND STREAMS.
ALTHOUGH NO FLOODING IS CURRENTLY EXPECTED ON THE LARGER MAINSTEM
RIVERS, WE COULD SEE CAUTION STAGE ON THE DELAWARE AT TRENTON ON
FRIDAY. ALSO LOOKS LIKE CAUTION STAGE WILL BE REACHED ON THE SUSQ
IN HARRISBURG. FOR THIS REASON WELL NEED TO MONITOR WHAT HAPPENS
DOWN AT AND BELOW CONOWINGO AS THE CREST MAKES ITS WAY SOUTH.
&&
.TIDES/COASTAL FLOODING...
THE SOUTH SOUTHEAST FLOW AHEAD OF THE SURFACE COLD FRONT AND
DEVELOPING LOW HAS RESULTED IN TIDE DEPARTURES THIS MORNING RANGING
FROM NEAR ONE FOOT ON THE OCEAN FRONT TO NEAR ONE AND THREE-QUARTERS
FEET ON THE UPPER END OF DELAWARE BAY AT REEDY POINT. SINCE LOW
PRESSURE IS DEVELOPING ON THE FRONT...THE FRONT MAY SLOW ON ITS
APPROACH....ALLOWING THE FLOW OF WATER UP THE DELAWARE AND
CHESAPEAKE BAYS TO CONTINUE LONGER INTO THE MORNING HOURS.
THE COASTAL FLOOD ADVISORIES IN PLACE WILL REMAIN AS THESE LOCATIONS
ARE THE MOST LIKELY TO EXPERIENCE MINOR TIDAL FLOODING. AT THE
CURRENT DEPARTURE...MINOR TIDAL FLOODING WILL OCCUR AT REEDY POINT
LATER THIS MORNING. AT THIS POINT...EVEN WITH THE STRONGER FLOW...
IT APPEARS AS THOUGH THAT LOCATION WILL STAY BELOW THE MODERATE
TIDAL FLOODING BENCHMARK.
A TIDE DEPARTURE OF NEARLY TWO FEET WOULD BE NEEDED TO PRODUCE MINOR
TIDAL FLOODING AT PHILADELPHIA LATER THIS MORNING. THIS TIDE
DEPARTURE HAS BEEN REACHED AS OF 500 AM. WITH THE CONTINUED SOUTH
SOUTHEAST FLOW PRODUCING MORE WATER IN THE DELAWARE BAY AND INTO
THE RIVER...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE
A PORTION OF THE DELAWARE RIVER
FOR MOST LOCATIONS...THE NEXT HIGH TIDE CYCLE (AFTER THIS
MORNING) IS THE LOWER OF THE TWO HIGH TIDES. BY THIS TIME...THE
FLOW SHOULD BE OFFSHORE. AT THIS POINT...MINOR TIDAL FLOODING IS
NOT EXPECTING FOR THE EVENING HIGH TIDE CYCLE.
THE CHESAPEAKE BAY OCEAN FORECASTING SYSTEM MODELS SHOW THE
STRONGEST FLOW UP THE BAY THROUGH THE MID MORNING HOURS...WITH THE
STRONGEST SURGE AROUND THE TIME OF HIGH TIDE. BASED ON THE
ABOVE...BOTH CAMBRIDGE AND TOLCHESTER COINCIDENT WITH THE TIME OF
HIGH TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR PAZ067>071.
FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR PAZ070-
071.
NJ...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NJZ008>010-
012>027.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ016-
021.
FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NJZ001-007.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NJZ017>019.
DE...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR DEZ001>004.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR DEZ001-
002.
MD...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ008-012-015-
019-020.
COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON FOR MDZ008-012-015-019.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ450>455.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ430-431.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...HAYES
MARINE...HAYES
HYDROLOGY...NIERENBERG
TIDES/COASTAL FLOODING...HAYESHazardous weather outlook, Dec 1, 5:34 AM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 AM EST WED DEC 1 2010
NJZ001-007-PAZ054-055-060>062-021045-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
534 AM EST WED DEC 1 2010
...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS AFTERNOON.
DEZ003-004-MDZ020-NJZ008>010-012>015-020-022>027-PAZ067>069-021045-
INLAND SUSSEX-DELAWARE BEACHES-CAROLINE-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
534 AM EST WED DEC 1 2010
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
DEZ001-002-NJZ016-021-021045-
NEW CASTLE-KENT-SALEM-CUMBERLAND-
534 AM EST WED DEC 1 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
NJZ017>019-PAZ070-071-021045-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
534 AM EST WED DEC 1 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
MDZ008-012-015-019-021045-
CECIL-KENT MD-QUEEN ANNES-TALBOT-
534 AM EST WED DEC 1 2010
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING OR THIS
AFTERNOON.
ANZ450>455-021045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
534 AM EST WED DEC 1 2010
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-021045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
534 AM EST WED DEC 1 2010
...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 1, 6:48 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 AM EST WED DEC 1 2010
DEZ001-002-MDZ008-012-015-019-020-NJZ016-011245-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
648 AM EST WED DEC 1 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES...
AT 646 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
EASTON TO 9 MILES NORTHWEST OF EASTON TO 4 MILES SOUTHWEST OF
EASTON...MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR
CHESTER...STEVENSVILLE AROUND 700 AM...LANGFORD...NEWTOWN AROUND 715
AM...HOLLYWOOD BEACH...WARWICK AROUND 730 AM...BROOKSIDE AND NEWARK
AROUND 745 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3880 7633 3882 7620 3893 7621 3884 7638
3894 7637 3896 7637 3905 7631 3901 7621
3915 7626 3972 7586 3983 7568 3981 7553
3962 7540 3945 7554 3948 7556 3943 7553
3861 7612
HAYESSpecial weather statement, Dec 1, 7:12 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 AM EST WED DEC 1 2010
DEZ001>003-MDZ019-020-011315-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-TALBOT MD-
712 AM EST WED DEC 1 2010
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT KENT...CAROLINE...
TALBOT...SUSSEX AND NEW CASTLE COUNTIES...
AT 709 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS 12 MILES EAST OF EASTON...MOVING
NORTHEAST AT 45 MPH. THE SHOWER WILL BE NEAR ANDREWSVILLE...
GREENSBORO...FARMINGTON...RIDGELY AROUND 720 AM...FELTON...
SANDTOWN...HARRINGTON...GOLDSBORO AROUND 725 AM...WOODSIDE AND
HAZLETTVILLE AROUND 730 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3867 7576 3867 7580 3869 7583 3869 7590
3867 7594 3872 7606 3939 7558 3934 7545
3924 7538 3920 7538 3916 7540 3907 7538
3865 7572
HAYESSpecial weather statement, Dec 1, 7:14 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 AM EST WED DEC 1 2010
PAZ054-055-060>062-067>069-011315-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NORTHAMPTON PA-
714 AM EST WED DEC 1 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...LEHIGH...MONROE...MONTGOMERY AND NORTHAMPTON COUNTIES...
AT 712 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF LEHIGHTON TO 14 MILES SOUTHWEST OF ALLENTOWN TO 11 MILES NORTH OF
WEST CHESTER...MOVING NORTH AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR
ZIONSVILLE...PENN FOREST RESERVOIR AROUND 730 AM...ROSSLAND...POCONO
RACEWAY AROUND 745 AM...TOBYHANNA AND GOULDSBORO STATE PARK AROUND
800 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3997 7557 4041 7571 4065 7599 4074 7578
4084 7594 4091 7600 4100 7575 4105 7578
4110 7577 4114 7570 4113 7564 4123 7554
4125 7550 4125 7529
HAYESSpecial weather statement, Dec 1, 7:43 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 AM EST WED DEC 1 2010
DEZ001>004-MDZ008-NJZ007-009-010-012-013-015>024-027-PAZ060>062-
067>071-011330-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-
KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WARREN NJ-
WESTERN MONMOUTH NJ-
743 AM EST WED DEC 1 2010
...HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS
WILL AFFECT ATLANTIC...BERKS...BUCKS...BURLINGTON...CAMDEN...CAPE
MAY...CECIL...CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...
HUNTERDON...KENT...LEHIGH...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...NEW CASTLE...NORTHAMPTON...OCEAN...PHILADELPHIA...
SALEM...SOMERSET...SUSSEX...AND WARREN COUNTIES...
AT 735 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED NUMEROUS
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS...SOME IN SHORT LINES...
MOVING THROUGH DELAWARE...SOUTHERN NEW JERSEY...AND EASTERN
PENNSYLVANIA. THESE SHOWERS AND FEW STORMS WILL MOVE INTO CENTRAL
NEW JERSEY THROUGH 8:30 AM.
SOME OF THESE SHOWERS AND ISOLATED STRONG THUNDERSTORMS MAY BRING
STRONG WINDS ABOVE THE SURFACE DOWN TO THE GROUND. WIND GUSTS MAY
REACH 50 MILES AN HOUR AND CAUSE SPOTTY DAMAGE INCLUDING DOWNED
TREES OR TREE LIMBS AND ISOLATED POWER OUTAGES. EXPECT GUSTY WINDS
THIS MORNING...AND A WIND ADVISORY REMAINS IN EFFECT INTO THIS
AFTERNOON.
VERY HEAVY RAIN WILL ALSO FALL FROM THE SHOWERS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3848 7567 3913 7572 3931 7561 3932 7574
4013 7586 4042 7609 4091 7516 4049 7453
4003 7417 3892 7492 3892 7497 3916 7491
3917 7514 3958 7556 3907 7539 3880 7507
3870 7506 3848 7521Special weather statement, Dec 1, 8:08 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 AM EST WED DEC 1 2010
MDZ008-012-015-019-020-011400-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
808 AM EST WED DEC 1 2010
...HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
CAROLINE...CECIL...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...
AT 805 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED NUMEROUS
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS...SOME IN SHORT LINES...
MOVING THROUGH THE NORTHEAST MARYLAND SHORE. THE ACTIVITY WAS
MOVING TO THE NORTH-NORTHEAST AROUND 45 MILES AN HOUR.
SOME OF THESE SHOWERS AND ISOLATED STRONG THUNDERSTORMS MAY BRING
STRONG WINDS ABOVE THE SURFACE DOWN TO THE GROUND. WIND GUSTS MAY
REACH 50 MILES AN HOUR AND CAUSE SPOTTY DAMAGE INCLUDING DOWNED
TREES OR TREE LIMBS AND ISOLATED POWER OUTAGES. EXPECT GUSTY WINDS
THIS MORNING...AND A WIND ADVISORY REMAINS IN EFFECT INTO THIS
AFTERNOON.
VERY HEAVY RAIN WILL ALSO FALL FROM THE SHOWERS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3874 7637 3876 7640 3887 7626 3882 7621
3883 7620 3894 7624 3890 7624 3893 7628
3884 7638 3903 7633 3900 7618 3903 7625
3916 7628 3934 7618 3942 7602 3951 7599
3970 7623 3971 7582 3866 7573Special weather statement, Dec 1, 8:36 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 AM EST WED DEC 1 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-011430-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
836 AM EST WED DEC 1 2010
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BERKS...BUCKS...
BURLINGTON...CAMDEN...CAPE MAY...CARBON...CAROLINE...CECIL...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...HUNTERDON...KENT...
LEHIGH...MERCER...MIDDLESEX...MONMOUTH...MONROE...MONTGOMERY...
MORRIS...NEW CASTLE...NORTHAMPTON...OCEAN...PHILADELPHIA...QUEEN
ANNE'S...SALEM...SOMERSET...SUSSEX...TALBOT AND WARREN COUNTIES...
AT 830 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED NUMEROUS
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS...SOME IN SHORT LINES...
MOVING THROUGH THE AREA. THE ACTIVITY WAS MOVING TO THE NORTH-
NORTHEAST AROUND 45 MILES AN HOUR.
GENERAL WIND GUSTS WERE 30 TO 40 MILES AN HOUR ACROSS THE REGION
THIS MORNING. SOME OF THE SHOWERS AND ISOLATED STRONG THUNDERSTORMS
MAY BRING EVEN STRONGER WINDS ABOVE THE SURFACE DOWN TO THE GROUND.
WIND GUSTS MAY REACH 50 MILES AN HOUR AND CAUSE SPOTTY DAMAGE
INCLUDING DOWNED TREES OR TREE LIMBS AND ISOLATED POWER OUTAGES.
EXPECT GUSTY WINDS THIS MORNING...AND A WIND ADVISORY REMAINS IN
EFFECT INTO THIS AFTERNOON.
STRONGER SHOWERS AND A FEW THUNDERSTORMS WILL BE NEAR VOORHEES AND
MARLTON AROUND 840 AM...MOUNT LAUREL...MEDFORD...AND MEDFORD LAKES
AROUND 845 AM...AND MOUNT HOLLY AND LUMBERTON AROUND 850 AM.
VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS ACROSS THE
REGION THIS MORNING...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3845 7564 3846 7570 3888 7637 4014 7590
4050 7644 4074 7578 4111 7576 4126 7514
4041 7399 4047 7401 4047 7399 4046 7398
3981 7407 3892 7492 3958 7556 3847 7503Flood, Mercer
- When
- December 1, 9:00 AM EST to 12:00 PM EST
- Where
- Mercer County, 0.12 mi E of Lewisville to 0.14 mi E of Lewisville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.280, -74.718
Heavy rain forced the closure of Princeton Pike in Lawrence Township. Event precipitation totals 1.66 in Washington Crossing, 1.56 inches in Trenton amd 1.46 inches in Lawrence Township.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, December 1, 20101 death · $20,000 · 51 kt wind · 2 events
- High Wind and Strong Wind in Vermont, December 1, 20101 injured · $3.5 million · 78 kt wind · 9 events
- Flooding in Pennsylvania, December 1 to 3, 2010$2.0 million · 12 events
- Flash Flooding in Virginia, December 1, 2010$260,000 · 24 events
- Flash Flooding and High Wind in New York, December 1, 2010$180,000 · 50 kt wind · 30 events
- Strong Wind in New York, December 1, 2010$400,000 · 7 events
- Flooding in Pennsylvania, December 1 to 2, 2010$350,000 · 4 events
- Strong Wind in New Jersey, December 1, 2010$114,000 · 21 events
- Flooding in New York, December 1 to 4, 2010$240,000 · 4 events
- Lake-Effect Snow in New York, December 1 to 3, 2010$170,000 · 6 events
- Drought in Texas, December 1 to 31, 2010$103,000 · 8 events
- High Wind and Strong Wind in Connecticut, December 1, 2010$105,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270805.